Previous |  Up |  Next


Ishikawa iterates; comon fixed point; convex metric space
Let $C$ be a convex subset of a complete convex metric space $X$, and $S$ and $T$ be two selfmappings on $C$. In this paper it is shown that if the sequence of Ishikawa iterations associated with $S$ and $T$ converges, then its limit point is the common fixed point of $S$ and $T$. This result extends and generalizes the corresponding results of Naimpally and Singh [6], Rhoades [7] and Hicks and Kubicek [3].
[1] Ćirić, Lj. B.: A generalization of Banach’s contraction principle. Proc. Amer. Math. Soc. 45 (1974), 267–273. MR 0356011
[2] Ćirić, Lj. B.: Quasi-contractions in Banach spaces. Publ. Inst. Math. 21 (1977), 41–48. MR 0461224
[3] Hichs, L. and Kubicek, J. D.: On the Mann iteration process in Hilbert spaces. J. Math. Anal. Appl. 59 (1977), 498–504. MR 0513062
[4] Ishikawa, S.: Fixed points by a new iteration method. Proc. Amer. Math. Soc. 44 (1974), 147–150. MR 0336469 | Zbl 0286.47036
[5] Mann, W. R.: Mean value methods in iteration. Proc. Amer. Math. Soc. 4 (1953), 506–510. MR 0054846 | Zbl 0050.11603
[6] Naimpally, S. A. and Singh, K. L.: Extensions of some fixed point theorems of Rhoades. J. Math. Anal. Appl. 96 (1983), 437–446. MR 0719327
[7] Rhoades, B. E.: Fixed point iterations using infinite matrices. Trans. Amer. Math. Soc. 196 (1974), 161–176. MR 0348565 | Zbl 0422.90089
[8] Rhoades, B. E.: A comparison of various definitions of contractive mappings. Trans. Amer. Math. Soc. 226 (1977), 257–290. MR 0433430 | Zbl 0394.54026
[9] Rhoades, B. E.: Extension of some fixed point theorems of Ćirić, Maiti and Pal. Math. Sem. Notes Kobe Univ. 6 (1978), 41–46. MR 0494051
[10] Rhoades, B. E.: Comments on two fixed point iteration methods. J. Math. Anal. Appl. 56 (1976), 741–750. MR 0430880 | Zbl 0353.47029
[11] Singh, K. L.: Fixed point iteration using infinite matrices. In “Applied Nonlinear Analysis” (V. Lakshmikantham, Ed.), pp.689–703, Academic Press, New York, 1979. MR 0537576
[12] Singh, K. L.: Generalized contractions and the sequence of iterates. In “Nonlinear Equations in Abstract Spaces” (V. Lakshmikantham, Ed.), pp. 439–462, Academic Press, New York, 1978. MR 0502557
[13] Takahashi, W.: A convexity in metric spaces and nonexpansive mappings. Kodai Math. Sem. Rep. 22 (1970), 142–149. MR 0267565
Partner of
EuDML logo